Winter Weather, Southern Litchfield
- When
- February 5, 4:00 AM EST to 12:00 PM EST
- Where
- Southern Litchfield forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.847, -73.221 (the zone’s center; the record gives no point)
An area of low pressure moved northeast along the mid Atlantic Coast towards the coast of Cape Cod on the morning of Friday, February 5th. Although this system tracked well east of the region, the back side of the storm system allowed for a period to light to moderate snowfall to occur across northwestern Connecticut during the morning hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
An area of low pressure moved northeast along the mid Atlantic Coast towards the coast of Cape Cod on the morning of Friday, February 5th. Although this system tracked well east of the region, the back side of the storm system allowed for a period to light to moderate snowfall to occur across northwestern Connecticut during the morning hours. Two to 5 inches of snowfall occurred across Litchfield County, with the highest amounts in eastern areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 5, 12:51 AM EST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1251 AM EST FRI FEB 5 2016 .SYNOPSIS... AN AREA LOW PRESSURE ALONG THE SOUTHEAST COAST WILL MOVE NORTHEASTWARD PASSING SOUTH OF CAPE COD FRIDAY AFTERNOON BRINGING A LIGHT TO POSSIBLY MODERATE SNOWFALL TO AREAS TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT LATE TONIGHT AND FRIDAY MORNING. HIGHER PRESSURE WILL BEGIN TO BUILD IN DURING THE AFTERNOON AND SHOULD DOMINATE OUR WEATHER INTO SATURDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... WINTER WEATHER ADVISORY FOR SOUTHERN LITCHFIELD COUNTY FOR SNOW. MINOR ADJUSTMENTS TO THE FORECAST THROUGH DAYBREAK WITH THE BROKEN NORTHWESTERN EDGE OF PRECIPITATION TRACKING NEAR KPOU AND LITCHFIELD COUNTY. BASED ON 00Z SOUNDINGS...CURRENT DATA AND THE INCREASING AMOUNT OF 00Z GUIDANCE ARRIVING...INCLUDING THE HRRR...NO CHANGES TO HEADLINES AT THIS TIME. HAVE INCREASED OVERALL LIQUID EQUIVALENT PRECIPITATION AMOUNTS IN LITCHFIELD AND THE BERKSHIRES BUT STILL SUGGESTING SOME RAIN OR MIX AT THE ONSET OF THE PRECIPITATION THROUGH THE EARLY MORNING HOURS UNTIL THE MORE INTENSE PRECIPITATION BEGINS AROUND DAYBREAK...WHEN A VERY WET SNOW SHOULD BEGIN TO FALL. SO...SNOW AMOUNTS COULD BE LIMITED DUE TO THE MIX AT ONSET AND WET NATURE TO THE SNOW. NOT CHANGING THE SNOWFALL FORECAST FOR THAT REASON...BECAUSE SOME OF THE PRECIPITATION WILL BE A MIX. SHARP CUT OFF TO PRECIPITATION THROUGH SOUTHERN VT...THE BERKSHIRES AND MID HUDSON VALLEY. WILL REVISIT OPTIONS FOR ADJUSTING ADVISORY HEADLINES ONCE ALL DATA AND 00Z GUIDANCE EVALUATED. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/... A PERIOD OF DRY AND TRANQUIL WEATHER WILL OCCUR DURING MUCH OF THE SHORT TERM PERIOD. FRIDAY NIGHT THROUGH SATURDAY NIGHT...STILL LOOKS QUIET WITH HIGH PRESSURE IN CONTROL. TEMPERATURES WILL STILL BE A LITTLE ABOVE NORMAL...BUT NOT MUCH. LOWS WILL BE IN THE TEENS NORTH FRIDAY AND SATURDAY NIGHT...20S FROM ALBANY SOUTH AND EAST. HIGHS WILL AROUND 40 IN THE CAPITAL REGION...MID TO UPPER 30S NORTH AND WEST... AND LOWER TO MID 40S FURTHER SOUTH OF ALBANY. BY SUNDAY...A CLIPPER SYSTEM...TRACKING ACROSS NORTHERN NY STATE... WILL DRAG A COLD FRONT ACROSS THE REGION DURING THE DAY. THIS SYSTEM WILL PRODUCE SCATTERED SNOW SHOWERS ACROSS MAINLY THE SOUTHWESTERN ADIRONDACKS AND SOUTHERN GREENS WHERE A FEW INCHES OF SNOWFALL COULD ACCUMULATE. FURTHER SOUTH FROM THE CAPITAL REGION SOUTHWARD WE ARE NOT LOOKING AT ANYTHING MORE THAN A FEW SPRINKLES OR FLURRIES. IT WILL TURN BREEZY OR EVEN WINDY ON SUNDAY AS THE COLD FRONT COMES THROUGH. A SOUTH WIND WILL SHIFT TO THE WEST. HIGHS ON SUNDAY WILL BE COLDER IN OUR NORTHWESTERN ZONES ONLY 25-30...LOWER TO MID 30S UPPER HUDSON VALLEY AND MOST OTHER ELEVATED AREAS....UPPER 30S CAPITAL REGION...40-45 HUDSON VALLEY SOUTH OF ALBANY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... A FAIRLY ACTIVE PERIOD IS EXPECTED DURING THE LONG TERM PERIOD WITH A GREAT DEAL OF CLOUDINESS AND SOME SNOW EXPECTED DURING THE MONDAY NIGHT THROUGH WEDNESDAY TIME FRAME. QUIET WEATHER IS EXPECTED SUNDAY NIGHT AND MONDAY AS OUR FA WILL BE SANDWICHED BETWEEN A COASTAL LOW LIFTING NORTH FROM WELL OFF DELMARVA AND A CLIPPER TYPE SYSTEM MOVING THROUGH THE UPPER GREAT LAKES REGION. BY TUESDAY THE CLIPPER TYPE SYSTEM IS EXPECTED TO MOVE INTO THE EASTERN GREAT LAKES AS A SECONDARY LOW DEVELOPS SE OF CAPE MAY. THIS SCENARIO WILL PRODUCE SOME SNOW ACROSS THE FA STARTING MONDAY NIGHT AND CONTINUING ON TUESDAY. WAY TOO EARLY TO PINPOINT SNOW AMOUNTS...HOWEVER THE 12Z GEFS PLUME DIAGRAM FOR ALBANY SHOWS QUITE A BIT OF VARIABILITY WITH A RANGE FROM AROUND 0.2 TO 1 INCH WITH A MEAN AROUND 0.50 INCH FOR THE ENTIRE STORM. EXPECT LOWS SUNDAY NIGHT TO BE IN THE TEENS TO LOWER 20S WITH SOME UPPER SINGLE DIGITS ACROSS THE NORTHERN ADIRONDACKS. HIGHS ON MONDAY ARE EXPECTED TO BE IN THE MID 20S TO MID 30S WITH LOWS MONDAY NIGHT IN THE MID TEENS TO MID 20S. HIGHS ON TUESDAY ARE EXPECTED TO BE IN THE MID 20S TO MID 30S. THE STORM IS EXPECTED TO EXIT THROUGH THE CANADIAN MARITIMES ON WEDNESDAY LEAVING THE THE FA IN CYCLONIC FLOW WITH THE UPPER LEVEL TROUGH AND ASSOCIATED VORT MAX PASSING THROUGH THE FA. THERE WILL STILL BE SOME LINGERING SNOW SHOWERS AROUND ESPECIALLY ACROSS THE WESTERN PORTION OF THE FA. LOWS TUESDAY NIGHT ARE EXPECTED TO BE IN THE MID TEENS TO MID 20S WITH HIGHS ON WEDNESDAY IN THE MID 20S TO MID 30S. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... AN AREA LOW PRESSURE ALONG THE NORTH CAROLINA COAST WILL MOVE NORTHEASTWARD...PASSING JUST SOUTH OF CAPE COD THIS AFTERNOON BRINGING A LIGHT SNOWFALL TO AREAS MAINLY SOUTH AND EAST OF THE CAPITAL DISTRICT THIS MORNING. HIGHER PRESSURE WILL BEGIN TO BUILD IN DURING THE AFTERNOON...ENDING THE THREAT FOR SNOW. SNOWFALL ASSOCIATED WITH THE LOW IS EXPECTED TO AFFECT MAINLY THE KPOU/KPSF TERMINALS STARTING BETWEEN 08Z-10Z. THE LOW LEVELS ARE STILL SOMEWHAT DRY...SO CONDITIONS WILL GRADUALLY DETERIORATE FROM VFR TO MVFR...THEN EVENTUALLY IFR BETWEEN 10Z-12Z. WITH SURFACE TEMPERATURES STILL AROUND 40 AT KPOU...THE PRECIP WILL LIKELY START AS RAIN/SNOW MIX...THEN CHANGE TO SNOW BEFORE SUNRISE. LATEST MODEL GUIDANCE INDICATING KALB WILL BE RIGHT ON THE EDGE OF SNOWFALL. WILL MENTION VCSH STARTING AT 11Z...WITH A TEMPO FOR MVFR CONDITIONS IN SOME LIGHT SNOW THROUGH 15Z. KGFL WILL LIKELY SEE NO SNOWFALL WITH VFR CIGS LOWERING TO MVFR BY 12Z. SNOW WILL TAPER OFF BETWEEN 15Z-16Z...WITH VFR CONDITIONS RETURNING WITHIN A FEW HOURS. WINDS WILL BE NORTH-NORTHWEST AROUND 5-10 KTS...INCREASING TO 10-15 KTS AFTER DAYBREAK WITH GUSTS AROUND 20-25 KTS DEVELOPING BY THIS AFTERNOON. OUTLOOK... FRI NIGHT-SUN NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. MON: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHSN IN THE PM. MON NIGHT-TUE: MODERATE OPERATIONAL IMPACT. CHANCE OF SN. && .HYDROLOGY... NO SIGNIFICANT HYDRO CONCERNS EXPECTED OVER THE NEXT 5 DAYS AS ANY PRECIPITATION WILL BE LIGHT OR IN THE FORM OF SNOW. THE THIRD WINTER SPRING FLOOD POTENTIAL FOR THE SEASON HAS BEEN ISSUED. HIGHLIGHTS...REFER TO THE PRODUCTS FOR DETAILS (ALBESFALY): DUE TO BELOW NORMAL SNOW COVER AND RIVER ICE...POTENTIAL FOR SNOWMELT AND ICE JAM FLOODING IS LOW FOR THIS TIME OF YEAR. ALTHOUGH WATER SUPPLY LEVELS ARE NOT A CONCERN AT THE MOMENT...THERE IS CURRENTLY VERY LITTLE SNOW WATER AVAILABLE FOR RESERVOIR RECHARGE ACROSS THE OUTLOOK AREA. IT WILL TAKE A STEADY SUPPLY OF RAIN AND SNOW THROUGH SPRING INTO SUMMER FOR RESERVOIRS TO MAINTAIN ADEQUATE LEVELS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR CTZ013. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...NAS SHORT TERM...HWJIV/IRL LONG TERM...11 AVIATION...IAA/JPV HYDROLOGY...HWJIV/IRL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 956 PM EST THU FEB 4 2016 CTZ013-051200- SOUTHERN LITCHFIELD- 956 PM EST THU FEB 4 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN LITCHFIELD COUNTY. .DAY ONE...OVERNIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. ALSO...THERE IS THE POTENTIAL FOR A SIGNIFICANT SNOWFALL EARLY NEXT WEEK. WHILE IT IS STILL TOO EARLY TO PINPOINT THE EXACT SNOWFALL AMOUNTS...IT APPEARS THAT THE STEADIEST SNOWFALL WOULD FALL BETWEEN MONDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND ANY MEASUREMENTS OF SNOW TO THE NATIONAL WEATHER SERVICE. CTZ001-NYZ065-066-051200- NORTHERN LITCHFIELD-WESTERN DUTCHESS-EASTERN DUTCHESS- 956 PM EST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LITCHFIELD AND AND DUTCHESS COUNTIES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A LIGHT TO POSSIBLY MODERATE SNOWFALL IS EXPECTED FRIDAY MORNING AS AN AREA LOW PRESSURE PASSES TO OUR SOUTH. THE SNOW WILL IMPACT THE MORNING COMMUTE. IF CONFIDENCE INCREASES FOR A MODERATE SNOWFALL...THEN A WINTER WEATHER ADVISORY WILL NEED TO BE ISSUED. ALSO...THERE IS THE POTENTIAL FOR A SIGNIFICANT SNOWFALL EARLY NEXT WEEK. WHILE IT IS STILL TOO EARLY TO PINPOINT THE EXACT SNOWFALL AMOUNTS...IT APPEARS THAT THE STEADIEST SNOWFALL WOULD FALL BETWEEN MONDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-064-082>084- VTZ013>015-051200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 956 PM EST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...SOUTHERN VERMONT...EAST CENTRAL NEW YORK EXCLUDING DUTCHESS COUNTY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS THE POTENTIAL FOR A SIGNIFICANT SNOWFALL EARLY NEXT WEEK. WHILE IT IS STILL TOO EARLY TO PINPOINT THE EXACT SNOWFALL AMOUNTS...IT APPEARS THAT THE STEADIEST SNOWFALL WOULD FALL BETWEEN MONDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2016Every state in 2016This day in weather historyWarnings in Connecticut, February 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612431.